Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 438, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 25, 2007, 5:52 PM EDT for Marion County, Taylor County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 25, 2007, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Marion County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 252152 SVRFFC GAC197-269-252230- /O.NEW.KFFC.SV.W.0438.070825T2152Z-070825T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT SAT AUG 25 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA SOUTHWESTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA * UNTIL 630 PM EDT * AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF BUENA VISTA...MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUTNAM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3252 8429 3255 8445 3231 8460 3224 8442 $$
1 follow-up statement
000 WWUS52 KFFC 252159 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 PM EDT SAT AUG 25 2007 GAC197-269-252230- /O.CON.KFFC.SV.W.0438.000000T0000Z-070825T2230Z/ TAYLOR GA-MARION GA- 559 PM EDT SAT AUG 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHERN MARION AND SOUTHWESTERN TAYLOR COUNTIES... AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CHARING...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TAZEWELL AND PUTNAM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3252 8429 3255 8445 3231 8460 3224 8442 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:56 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 25, 3:56 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT SAT AUG 25 2007 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... UPPER LEVEL RIDGE REMAINS SPLIT OVER OUR REGION THROUGH THE SHORT TERM FORECAST PERIOD. UPPER LEVEL TR0UGH OVER THE GREAT LAKES AND OHIO VALLEY DRIFTS SLOWLY EAST AND WEAKENS. BY MONDAY THE HIGH CENTERS OVER THE SOUTHERN ROCKIES AND WESTERN ATLANTIC BEGIN BUILDING BACK TOGETHER OVER THE SOUTHEASTERN U.S.. THIS SETUP PROVIDES MINIMAL INHIBITION FOR CONTINUED...MAINLY DIURNAL...CONVECTION THROUGH MONDAY. LOW LEVEL MOISTURE AND INSTABILITY REMAIN ADEQUATE FOR PRETTY GOOD COVERAGE EACH AFTERNOON AND EVENING. SURFACE TROUGH WILL LINGER OVER THE STATE WHICH WILL HELP PROVIDE SOME LOW LEVEL SUPPORT FOR THUNDERSTORMS. ISOLATED SEVERE PULSE OR MULTI CELL CLUSTER TYPE STORMS ARE POSSIBLE WITH THE MAX HEATING EACH DAY. WITH A VERY FLAT WIND FIELD STORMS WILL ALSO BE FAIRLY SLOW MOVING PROVIDING AT LEAST A FEW LOCATIONS WITH SOME MUCH NEEDED HEAVY RAIN EACH DAY... ALTHOUGH WE WILL NEED A LOT MORE DAYS LIKE THIS TO PUT ANY MEANINGFUL DENT IN OUR RAINFALL DEFICIT. TEMPERATURES WILL REMAIN WARM...BUT AFTERNOON CLOUD COVER AND PRECIPITATION SHOULD KEEP US CLOSER TO NORMAL THAN WE HAVE BEEN THE PAST COUPLE OF WEEKS. .LONG TERM /TUESDAY THROUGH SATURDAY/... IN THE EXTENDED FORECAST PERIOD...THE MERGED UPPER LEVEL RIDGE OVER THE REGION WILL MAKE DIURNAL CONVECTION MORE SCATTERED IN NATURE FOR THE FIRST HALF OF THE WEEK. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THURSDAY. THE GFS IS DEVELOPING A SIGNIFICANT CHANGE IN THE OVERALL PATTERN FOR THE LAST HALF OF NEXT WEEK AS THE UPPER LEVEL FLOW BECOMES MORE AMPLIFIED WITH THE RIDGE SHIFTING WEST AND A FAIRLY DEEP TROUGH DIGGING DOWN THE EAST COAST. THIS PUTS THE SOUTHEAST U.S. IN COOLER NORTHWEST FLOW. THE GFS IS ALSO PUSHING A PRETTY STRONG SURFACE RIDGE DOWN THE EAST COAST INTO NORTH GEORGIA. THIS WOULD MEAN A WELCOME BREAK IN OUR ABOVE NORMAL TEMPERATURES IF IT ALL PANS OUT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 94 71 93 72 / 30 30 30 20 20 ATLANTA 73 92 73 93 73 / 30 30 30 20 20 BLAIRSVILLE 67 83 67 85 67 / 30 40 30 20 20 CARTERSVILLE 70 92 68 92 70 / 30 40 30 20 20 COLUMBUS 74 93 74 94 74 / 40 30 30 30 30 GAINESVILLE 72 90 72 92 72 / 30 40 30 20 20 MACON 72 93 73 94 73 / 30 40 40 30 30 ROME 71 94 70 94 71 / 30 40 30 20 20 PEACHTREE CITY 69 91 67 92 69 / 30 30 30 20 20 VIDALIA 76 94 74 94 75 / 40 50 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Aug 25, 4:25 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT SAT AUG 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 425 PM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL DISTURBANCE PUSHING INTO THE LOWER MISSISSIPPI VALLEY AND INTERACTING WITH A DEVELOPING SURFACE TROUGH ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .PRIMARY HAZARDS... DAMAGING DOWN-BURST WINDS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE STORMS THAT DEVELOP THIS AFTERNOON AND EVENING. THE GREATER THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA BEFORE 10 PM THIS EVENING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE IS PUSHING INTO THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AS THE DISTURBANCE INTERACTS WITH A WEAK SURFACE TROUGH...SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. MODERATE TO STRONG INSTABILITIES COULD RESULT IN ANOTHER ROUND OF ISOLATED SEVERE THUNDERSTORMS AS LIFTED INDICES HAVE DIPPED INTO THE -4 TO -7 RANGE AND CAPES HAVE CLIMBED INTO THE 2500 TO 3500 RANGE. THE STORMS WILL SAG SOUTHWARD ALONG OUTFLOW BOUNDARIES THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND BE ALERT FOR THREATENING WEATHER. SBK
In the hours before
Special weather statement, Aug 25, 3:19 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT SAT AUG 25 2007 GAZ074-251945- 319 PM EDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WASHINGTON COUNTY UNTIL 345 PM EDT... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEEPSTEP...MOVEMENT IS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WASHINGTON COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDERSVILLE...DEEPSTEP...TENNILLE AND OCONEE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 25, 3:34 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT SAT AUG 25 2007 GAZ075-252000- 334 PM EDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN GLASCOCK COUNTY UNTIL 400 PM EDT... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GIBSON...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS GLASCOCK COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BASTONVILLE...MITCHELL...GIBSON...EDGE HILL AND EDGEHILL. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 25, 4:18 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT SAT AUG 25 2007 GAZ061-252100- 418 PM EDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN HANCOCK COUNTY UNTIL 500 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHOULDERBONE...THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ACROSS PORTIONS OF HANCOCK COUNTY THROUGH 500 PM EDT. SOME LOCATIONS WHICH WILL BE AFFECTED BY THIS STORM INCLUDE SHOULDERBONE AND SPARTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 25, 4:45 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT SAT AUG 25 2007 GAZ107-108-252115- 445 PM EDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILCOX AND PULASKI COUNTIES UNTIL 515 PM EDT... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FINLEYSON...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WILCOX AND PULASKI COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FINLEYSON AND PINEVIEW. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 25, 5:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 PM EDT SAT AUG 25 2007 GAZ110>112-252230- 544 PM EDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR...WHEELER AND MONTGOMERY COUNTIES UNTIL 630 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ALSTON TO SOUTHWEST OF LUMBER CITY... MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS TELFAIR...WHEELER AND MONTGOMERY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TOWNS...JORDAN... SCOTLAND...HIGGSTON...ALSTON...UVALDA AND LUMBER CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Aug 25, 5:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT SAT AUG 25 2007 GAZ080-091-092-252230- 549 PM EDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND 50 MPH WINDS IN SCHLEY...TAYLOR AND MARION COUNTIES UNTIL 630 PM EDT... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARING...MOVING SOUTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS SCHLEY...TAYLOR AND MARION COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MAUK...CHARING...TAZEWELL...BUENA VISTA...WALLS CROSSING...DOYLE AND PUTNAM. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.